Pectoralis major radiation recall

Pectoralis major radiation recall Journal Article

Journal of Medical Radiation Sciences

  • Author(s): Hack, E., Thachil, T., Karanth, N.
  • Published: 2018
  • Edition: Sep 9
  • ISBN: 2051-3909 (Electronic) 2051-3895 (Linking)

Abstract: Radiation recall is an uncommon phenomenon describing an acute localised inflammatory toxicity affecting tissue previously exposed to radiotherapy. It is precipitated by administration of certain medications, including chemotherapy. We describe a case involving a 50-year-old Aboriginal male smoker from a remote community in Northern Australia who underwent treatment for stage IV non-small cell lung cancer with localised radiotherapy to the primary right upper lung lobe tumour. This was followed by a course of gemcitabine, which was ceased prematurely after four cycles when he presented with radiation recall to his right pectoralis major. Our case description is complemented with a brief review of current literature regarding our case and gemcitabine-related radiation recall. This was in the context of concurrent musculoskeletal strain, an as-yet unreported association with radiation recall. His condition settled with steroid administration and discontinuation of gemcitabine.

Cite this document

Suggested Citation
Hack, E., Thachil, T., Karanth, N., 2018, Pectoralis major radiation recall, Edition:Sep 9, Journal Article, viewed 10 August 2022, https://www.nintione.com.au/?p=13659.

Endnote Mendeley Zotero Export Google Scholar

Share this page

Search again